Document Detail


The management of acute quinidine intoxication.
MedLine Citation:
PMID:  340161     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A 16-year-old patient survived severe intoxication with quinidine. Hypotension, rapidly progressing to oliguria and shock, was resistant to the usual therapeutic interventions but responded favorably to the use of an intra-aortic balloon pump. Some hemodynamic implications are discussed. Pulmonary edema occurred and was treated with positive end-expiratory pressure. Electrocardiographic disturbances in conduction, transient bradycardia and recurrent ventricular arrhythmias characterized the initial 36-hour critical period. Unexplained electrolyte abnormalities occurred and further complicated management.
Authors:
C Shub; G T Gau; P M Sidell; L A Brennan
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Chest     Volume:  73     ISSN:  0012-3692     ISO Abbreviation:  Chest     Publication Date:  1978 Feb 
Date Detail:
Created Date:  1978-03-29     Completed Date:  1978-03-29     Revised Date:  2007-11-15    
Medline Journal Info:
Nlm Unique ID:  0231335     Medline TA:  Chest     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  173-8     Citation Subset:  AIM; IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adolescent
Arrhythmias, Cardiac / chemically induced
Assisted Circulation*
Child
Female
Gravity Suits
Hemoperfusion
Humans
Hypotension / chemically induced*,  therapy*
Intra-Aortic Balloon Pumping*
Oliguria / chemically induced
Pacemaker, Artificial
Positive-Pressure Respiration
Pulmonary Edema / chemically induced
Quinidine / poisoning*
Shock / chemically induced
Water-Electrolyte Imbalance / chemically induced
Chemical
Reg. No./Substance:
56-54-2/Quinidine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Measurements of cardiac output in seriously ill patients using a CO2 rebreathing method.
Next Document:  Reconstruction of the superior vena cava in a patient with a thymoma.